It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Drug Interactions / Side Effects Message Board

  • Doxycycline Heartburn 911 HELP!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-14-2004, 07:12 PM   #1
    LorenzoMom
    Junior Member
     
    LorenzoMom's Avatar
     
    Join Date: Nov 2003
    Location: Washington
    Posts: 29
    LorenzoMom HB User
    Exclamation Doxycycline Heartburn 911 HELP!

    I have having SEVERE heartburn on doxycycline. I was wondering if I should call my doctor it is very bad and nothing at all has made it better.

    Tera

    PLEASE HELP ME

     
    Sponsors Lightbulb
       
    Old 03-14-2004, 10:27 PM   #2
    zuzu8
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: California, U.S.A.
    Posts: 3,086
    zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
    Re: Doxycycline Heartburn 911 HELP!

    LorenzoMom-
    By all means, call your doctor immediately. Unusually severe heartburn could be somehow related to the drug but also something more serious. If you have never experienced heartburn like this before call NOW, or take yourself to the ER right away. Don't be afraid to appear foolish if you go to the ER. Severe unrelenting "heartburn" and chest discomfort can be heart related. I wouldn't delay.

    zuzu xx

     
    Old 03-15-2004, 09:16 AM   #3
    KimRick
    Inactive
     
    Join Date: Jul 2003
    Location: Hollywood, FL - USA
    Posts: 999
    KimRick HB User
    Re: Doxycycline Heartburn 911 HELP!

    I am also taking Doxycycline Monohydrate, for acne, and I too get heartburn from it. Try taking it with a swig of milk or after you eat something. I find that if I take it this way, I don't get heartburn from it. But if it's that severe, call your doctor.

     
    Old 03-17-2004, 07:25 PM   #4
    Misty800
    Senior Veteran
    (female)
     
    Join Date: Feb 2001
    Location: Burnet, Texas USA
    Posts: 4,310
    Misty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB User
    Re: Doxycycline Heartburn 911 HELP!

    I took Doxycycline for a month for Blepharitis in eyes. It finally irritated my stomach so bad I had to quit. A day or two after stopping the Doxycycline my stomach felt so much better. My internist said it was the Doxycycline and was surprised I lasted that long. I used a lot of Pepcid Control and Rolaids after 3 weeks of taking Doxycycline.

    Last edited by Misty800; 03-17-2004 at 07:27 PM.

     
    Old 03-17-2004, 07:31 PM   #5
    zuzu8
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: California, U.S.A.
    Posts: 3,086
    zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
    Re: Doxycycline Heartburn 911 HELP!

    MARIE- I love when doctors are always so surprised when we tell them we are experiencing side effects on a medication, as if we're the only one ever in the history of medicine!
    (Oops...sorry, I misread your post...I thought you were implying your doc was surprised at your reaction to the drug, not how long you endured it! Apologies to your doc!

    zuzu xx

    Last edited by zuzu8; 03-17-2004 at 07:34 PM.

     
    Old 03-18-2004, 10:27 AM   #6
    Misty800
    Senior Veteran
    (female)
     
    Join Date: Feb 2001
    Location: Burnet, Texas USA
    Posts: 4,310
    Misty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB User
    Re: Doxycycline Heartburn 911 HELP!

    zuzu: it was a surprise to me that my internist said that. However, he was not the one who prescribed the doxycycline, my eye doctor did. Yeah, had it been something "he" prescribed it probably would have been a different story.

    You are right, most doctors seem to be surprised when patients have reactions, all because they are prescribing meds they know little about, only what the pharmacitical rep told them.

    TO EVERYONE: Remember, heartburn for a period of time can end up with a nice ulcer in your stomach. Best to remove the offending med and try something different. Meds that cause more problems than they solve should not be taken.

    Last edited by Misty800; 03-18-2004 at 10:30 AM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Is this heartburn or what alwaysaworrier Acid Reflux / GERD 6 12-02-2008 03:41 AM
    Experiences with Doxycycline BellaPc Acne 12 08-20-2006 08:55 AM
    Doxycycline/eye pain question Laurentoo Eye & Vision 0 05-08-2006 10:16 AM
    Doxycycline and ortho tri cycline lo iHEARTsummer Acne 4 02-05-2006 02:02 PM
    Doxycycline Use for Arthritis in the TMJ's CherylL24 TMJ Disorder -TemporoMandibular Joint 1 11-29-2005 07:12 AM
    Doxycycline and Differen tscorpio24 Acne 19 06-02-2005 04:55 PM
    Doxycycline - Tempting Fate Ratman Acne 11 04-27-2004 06:05 PM
    Doxycycline - What should I take with it? rhienhold Acne 2 01-21-2004 05:50 PM
    doxycycline xandrr Eye & Vision 29 01-04-2004 08:34 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:01 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!